Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 490, NWS Pueblo, CO

July 26, 2023El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2023, 3:59 PM MDT for El Paso County, Colorado. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2023, 3:59 PM MDT (21:59 UTC)
Expired
Jul 26, 2023, 4:17 PM MDT
In force
18 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
2677 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WUUS55 KPUB 262159
SVRPUB
COC041-262230-
/O.NEW.KPUB.SV.W.0490.230726T2159Z-230726T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
359 PM MDT Wed Jul 26 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central El Paso County in east central Colorado...

* Until 430 PM MDT.

* At 358 PM MDT, severe thunderstorms were located along a line
  extending from 8 miles south of Ramah to 6 miles north of Rush to
  near Yoder, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3897 10405 3871 10405 3876 10415 3883 10419
      3898 10417 3900 10406
TIME...MOT...LOC 2158Z 300DEG 22KT 3900 10413 3893 10411 3883 10417 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
2 follow-up statements
203 
WWUS55 KPUB 262207
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
407 PM MDT Wed Jul 26 2023

COC041-262230-
/O.CON.KPUB.SV.W.0490.000000T0000Z-230726T2230Z/
El Paso CO-
407 PM MDT Wed Jul 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 407 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Ramah to 9 miles northeast of
Yoder to near Rush, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3874 10405 3876 10410 3890 10414 3899 10409
      3899 10406 3897 10405
TIME...MOT...LOC 2207Z 300DEG 22KT 3898 10408 3891 10406 3881 10412 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
347 
WWUS55 KPUB 262217
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
417 PM MDT Wed Jul 26 2023

COC041-262227-
/O.CAN.KPUB.SV.W.0490.000000T0000Z-230726T2230Z/
El Paso CO-
417 PM MDT Wed Jul 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

LAT...LON 3874 10405 3876 10410 3890 10414 3899 10409
      3899 10406 3897 10405
TIME...MOT...LOC 2215Z 300DEG 22KT 3895 10402 3888 10400 3878 10406 

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:52 PM MDT, 7 minutes earlier.

Area forecast discussion, Jul 26, 3:52 PM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
352 PM MDT Wed Jul 26 2023

.SHORT TERM...(This evening through Thursday)
Issued at 314 PM MDT Wed Jul 26 2023

Key Messages:

1) Strong to severe thunderstorms possible this evening
southeast plains with a similar scenario expected for Thursday.

Westerly flow aloft will continue to bring increasing mid and high
level monsoon moisture across southern Colorado with elevated CAPE
and inverted V soundings favoring damaging wind gusts 60+ mph as
storms move off the mountains and across the adjacent lower
elevations.  DCAPE across the plains will remain quite high...in the
1500+ J/kg range. In spite of that, some storms have been capable of
producing locally heavy rainfall given the subtly increasing PWATs
within the modest monsoon plume, especially where outflow boundary
interactions occur. As storms move east into the southeast plains,
better low level moisture and higher elevated CAPE will allow for
hail over 1 inch in diameter as they propagate into a more favorable
environment...however they are likely to become quickly outflow
dominant given the dry subcloud layer. Stronger flow aloft to the
north will keep the best deep layer shear to the north of highway
50, where the best chance for severe storms will continue into this
evening.  Thunderstorms will diminish towards 9 PM.

A similar pattern exists for Thursday with a subtle increase in
PWATs. Surface winds look a little more westerly tomorrow which may
keep higher CAPE farther to the east of the I-25 corridor counties.
Again, gusty outflow winds to 50-60 mph could occur anywhere across
southern CO given the inverted V soundings.  A hail risk will exist
for the eastern most plains counties where CAPEs will be greatest in
the late afternoon and early evening.  The mountains will see an
uptick in thunderstorm chances as well, with pockets of heavy
rainfall possible, though these are expected to remain localized as
storm motions should be a respectable speed...to the east at 20 to
25 mph. This should reduce but not eliminate the risk of flash
flooding on burn scars.

Given more convective cloud cover, temperatures tomorrow will be
cooler which should limit the duration and coverage of Heat Advisory
criteria.  Therefore no highlights will be issued as clouds will
likely offset the heat some.  Didn't stray far from model blends for
high temperatures.  -KT

.LONG TERM...(Thursday night through Wednesday)
Issued at 314 PM MDT Wed Jul 26 2023

Key messages:

1) Strong to severe thunderstorms will be possible Thursday evening,
mainly over the far eastern plains. Main threats will be strong
gusty winds of 60 mph or greater and hail up to 2 inches in diameter.

2) Afternoon storms over the mountains and evening storms over the
plains will be possible from Friday through Saturday. Severe storms
will be possible over the eastern plains.

3) Afternoon and evening thunderstorms will be more confined over
the mountains from Sunday through Tuesday, and drier over the
eastern plains.

4) Afternoon and evening thunderstorms will have more widespread
coverage next Wednesday with a better chance of precip over the
plains.

5) Overall temperature trend will be a slight cooldown but remaining
above the seasonal average through next Tuesday. Then, notably
cooler next Wednesday, and slightly below the seasonal average.

Detailed discussion:

Thursday night...

Stronger, and potentially severe thunderstorms, will be possible
tomorrow evening, mainly over the far eastern plains. The latest CAM
model data suggests that most of the storms over the far eastern
plains will likely begin to merge by around this time which could
morph into a linear echo wave pattern (LEWP) towards the later
evening hours. If this comes to fruition, there could be a very
strong and gusty FFD ahead of it, which may produce straight-line
damaging winds greater than 60 mph. The HRRR picks up on this the
best, with severe strength winds moving through Bent and Prowers
County right around 6 PM, and then through eastern Kiowa County
between 7 and 8 PM. In addition, there will also be very high areas
of DCAPE, greater than 2000 J/kg over the far eastern plains between
6 to 8 PM, therefore storms that move into this environment, which
could also aid in the production of very strong outflow winds that
could be in excess of 70 mph. Other threats will be large and
damaging hail of possibly 2 inches or greater in diameter. The NAM
3km and WRF-ARW are also picking up on some areas of very high 0-1
km SRH along the leading line of the convection of nearly 400 m2s2,
so there also exists the possibility of a few landspouts or even an
isolated weak tornado or two, especially embedded within the LEWP.

As the evening progresses and the lower levels continue to become
more stabilized, any remaining storm should begin to weaken and
dissipate with all precip likely coming to an end over the CWA by
midnight. Lows will drop mid to upper 60s over the plains, and
generally be in the upper 40s and 50s for high country.

Friday through Saturday...

Models continue to display that the overall longwave pattern will
not see much change through the course of this period in the
forecast. A well-established ridge over the Colorado will nearly
remain stationary with only a slight weakening in the ridge as it
slowly propagates towards the east. There will be slightly drier air
in place on Friday, but then increasing moisture in the mid-levels
on Saturday as the monsoonal pattern continues to become more
pronounced and the southwesterly flow over Arizona helps to advect
moisture over Colorado with the characteristics of a "dirty ridge."
Orographic lifting, with the monsoonal moisture will allow for the
development of convection over the higher terrain by early afternoon
and then the southwest to westerly flow will force storms to move
off the mountains and into the I-25 corridor by late afternoon.
There will also continue to be higher dewpoints and more instability
further east which will cause storms the move over these areas by
later during the evening to become stronger to severe for Friday as
some higher dewpoints and better instability remain in place.

As the ridge continues to slightly weaken overhead and propagate
further east, it will allow for temperatures to only slightly cool
for both days, but remain above the seasonal average for most areas.
Plains will remain the hottest, where there will also be downsloping
westerly winds in place. Many locations over the plains will top the
100 degree mark for Friday, but should remain in the 90s by Saturday.

Sunday through Wednesday...

The ridge will establish itself with the position of the upper level
high being centered over Kansas/Oklahoma by Sunday. This will keep
the monsoonal moisture plume along with development of afternoon and
evening thunderstorms more confined to the mountains with the mid
level flow being more southerly rather than westerly. There could be
a few storms that make it out into the adjacent plains but the
majority of the plains, and especially the eastern plains should
remain mostly dry through Tuesday. On Wednesday, there is some
general agreement between the deterministic models of an upper level
low propagating northeastward from Baja California towards the great
basin, although the timing of this differs between the models.
This could help influence and increase in the coverage of
thunderstorms over the region depending on whether this
materializes and how this low tracks. Models have been consistent
in showing this feature, although it is still subject to change
since it is a week out. PWAT values with ensembles have been
displaying an uptick in precip over the area as well. This
approaching trough will also help to cool temperatures below the
seasonal average on Wednesday. -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 314 PM MDT Wed Jul 26 2023

Thunderstorms will be possible at the terminals through early
evening before activity pushes eastward.  The main risk will
transition from VCTS to outflow dominated winds 20 to 30 kts before
winds subside during the 02-04z timeframe.  Expect clearing skies
with VFR conditions overnight.  Thunderstorms will redevelop over
the mountains around 18z and spread off into the adjacent valleys
and plains during the afternoon.  Erratic gusty outflow winds will
be possible at all three terminals Thursday afternoon and VCTS will
likely be necessary for all three terminals after 20-21z.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for COZ069>071-087-088.

&&

SHORT TERM...KT
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, Jul 26, 11:48 AM MDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1148 AM MDT Wed Jul 26 2023

COZ058>089-093>099-271800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1148 AM MDT Wed Jul 26 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Dangerously high temperatures are expected again today,
especially across the San Luis Valley and the southern I-25
corridor. Increased chances for showers and thunderstorms are
expected this afternoon and into this evening as well, with the
main risks being damaging winds, hail up to 1 inch, and frequent
lightning. Highest chances for damaging winds and hail will exist
along and east of a Colorado Springs to Pueblo line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Another day of shower and thunderstorm development across the
mountains, mountain valleys, and portions of the plains is
expected Thursday afternoon and evening. An isolated severe threat
is also possible, especially for areas along and east of a
Colorado Springs to Pueblo line. Thunderstorm chances continue
Friday and Saturday, with an increased potential for localized
flash flooding on Saturday.

Daily thunderstorm chances continue over and near the mountains
late in the weekend into the early part of next week. The risk of
heavy rainfall and at least localized flash flooding will increase
during this time.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, Jul 26, 1:11 PM MDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
111 PM MDT Wed Jul 26 2023

COZ084-261945-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
111 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of north central El
Paso County through 145 PM MDT...

At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 24 miles northeast of Colorado Springs, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3903 10431 3906 10459 3913 10459 3913 10431
TIME...MOT...LOC 1910Z 262DEG 14KT 3910 10452

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jul 26, 1:27 PM MDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
127 PM MDT Wed Jul 26 2023

COZ065-066-069-262000-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
127 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of north central Rio
Grande and south central Saguache Counties through 200 PM MDT...

At 127 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of La Garita, or 37 miles northwest of Alamosa, moving
east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Garita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3774 10645 3784 10650 3797 10625 3776 10614
TIME...MOT...LOC 1927Z 251DEG 15KT 3780 10640

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jul 26, 2:25 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
225 PM MDT Wed Jul 26 2023

COZ084-085-262100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
225 PM MDT Wed Jul 26 2023

...Strong thunderstorms will impact portions of northeastern El Paso
County through 300 PM MDT...

At 225 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elbert to 8 miles northeast of Black
Forest to Gleneagle. Movement was east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Calhan, Black
Forest, Peyton and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3899 10426 3895 10473 3904 10491 3913 10477
      3913 10418
TIME...MOT...LOC 2025Z 271DEG 8KT 3919 10450 3912 10462 3906 10480

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 26, 2:39 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
239 PM MDT Wed Jul 26 2023

COZ088-262115-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
239 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of central Las Animas
County through 315 PM MDT...

At 239 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tyrone, or 25 miles northeast of Trinidad, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyrone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3747 10439 3754 10439 3765 10407 3740 10407
TIME...MOT...LOC 2039Z 265DEG 16KT 3751 10430

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Jul 26, 2:57 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
257 PM MDT Wed Jul 26 2023

COZ084-085-262130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
257 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of north central El
Paso County through 330 PM MDT...

At 257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 17 miles northeast of Colorado Springs, moving
southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3900 10466 3908 10461 3902 10438 3887 10451
TIME...MOT...LOC 2057Z 295DEG 14KT 3902 10459

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 26, 3:18 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
318 PM MDT Wed Jul 26 2023

COZ088-094-262145-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
318 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of central Las Animas
County through 345 PM MDT...

At 318 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tyrone, or 23 miles northeast of Trinidad, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyrone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3740 10428 3748 10425 3747 10397 3728 10412
TIME...MOT...LOC 2118Z 291DEG 11KT 3742 10421

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:21 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jul 25, 6:30 PM MDTSpecial Weather StatementPUBCrowley30 min
Jul 25, 7:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 25, 8:07 PM MDTSpecial Weather StatementPUBTeller38 min
Jul 25, 8:14 PM MDTSpecial Weather StatementPUBKiowa31 min
Jul 25, 8:41 PM MDTSpecial Weather StatementPUBTeller34 min
Jul 26, 1:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 26, 1:27 PM MDTSpecial Weather StatementPUBSaguache33 min
Jul 26, 2:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 26, 2:39 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jul 26, 2:53 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Jul 26, 2:57 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 26, 3:18 PM MDTSpecial Weather StatementPUBLas Animas27 min
Jul 26, 3:23 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso37 min
Jul 26, 3:29 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jul 26, 4:54 PM MDTSpecial Weather StatementPUBHuerfano36 min
Jul 26, 5:16 PM MDTSpecial Weather StatementPUBPueblo29 min
Jul 26, 5:58 PM MDTSpecial Weather StatementPUBPueblo32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.